| Catalog Number |
PL-00740 |
| Medical Device Problem Codes |
Material Separation (1562); Separation Problem (4043)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that: after the picc was successfully inserted, the nurse tried to peel away the sheath.One of the handles broke off and she couldn't properly separate the sheath.She slowly separated it from the picc using her hands and was able to complete the procedure.Additional information: the sheath was removed from the vessel in its entirety.There was no harm or consequence to the patient.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a peel away sheath tearing incorrectly was able to be confirmed by the photo.Due to the incorrect tearing of the sheath extrusion, the photo revealed that one of the tabs became completely separated.A device history record review was performed, and no relevant findings were identified.The customer report of a peel away sheath tearing incorrectly was confirmed by visual inspection of the customer supplied photo.Visual analysis of the photo revealed that the peel-away sheath extrusion body was torn incorrectly.Based on the customer report and customer provided photo manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
Event or Problem Description